Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 31, 2016, 5:53 PM EDT for Brantley County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 31, 2016, 6:10 PM EDT
- In force
- 17 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WUUS52 KJAX 312153 SVRJAX GAC025-312230- /O.NEW.KJAX.SV.W.0154.160731T2153Z-160731T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 553 PM EDT SUN JUL 31 2016 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BRANTLEY COUNTY IN SOUTHEASTERN GEORGIA... * UNTIL 630 PM EDT * AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAYBON...OR NEAR NAHUNTA...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... RAYBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3124 8193 3124 8200 3131 8199 3129 8189 TIME...MOT...LOC 2153Z 184DEG 3KT 3127 8196 HAIL...<.75IN WIND...60MPH $$ WOLF
2 follow-up statements
629 WWUS52 KJAX 312203 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EDT SUN JUL 31 2016 GAC025-312230- /O.CON.KJAX.SV.W.0154.000000T0000Z-160731T2230Z/ BRANTLEY GA- 603 PM EDT SUN JUL 31 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTH CENTRAL BRANTLEY COUNTY... AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAYBON...OR 5 MILES NORTH OF NAHUNTA...MOVING NORTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... RAYBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3124 8193 3124 8200 3131 8199 3129 8189 TIME...MOT...LOC 2203Z 185DEG 4KT 3129 8196 HAIL...<.75IN WIND...60MPH $$ AK
545
WWUS52 KJAX 312210
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT SUN JUL 31 2016
GAC025-312220-
/O.CAN.KJAX.SV.W.0154.000000T0000Z-160731T2230Z/
BRANTLEY GA-
610 PM EDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRANTLEY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3124 8193 3124 8200 3131 8199 3129 8189
TIME...MOT...LOC 2208Z 184DEG 3KT 3130 8196
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:01 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 31, 2:01 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 201 PM EDT SUN JUL 31 2016 .SHORT TERM...This afternoon through Monday... This afternoon and early evening...Convection will continue to move inland over the Suwannee River Valley along the Gulf Coast sea breeze and resultant convective outflows with additional development expected along the Atlantic sea breeze. The focus for boundary mergers will be across the interior late this afternoon and into this evening generally along and west of the Highway 301 corridor and east of the Interstate 75 corridor. The blended total precip satellite derived product around 16Z indicated drier air with PWAT values near to just below 1.5 inches extending from JAX toward GNV with PWAT over 2 inches across our Suwanee River Valley and SE Ga zones. This drier air will limit convective converge along and east of the St Johns River basin this afternoon but could exacerbate downdraft potential in scattered storms that do form. The slow storm motion will also create the potential for locally heavy rainfall and gusty wet downbursts...especially in storms over SE Ga and the Suwannee River Valley where there was deeper layer moisture and thus a greater potential for heavy precipitation loading. Storm motion will be slow and to the NNE around 5-7 mph. High temperatures will top out in the upper 90s inland to near 90 along the Atlantic coast. Tonight...Evening precipitation will fade in coverage and intensity generally along and west of the Highway 301 corridor. The mean layer 1000-500 mb ridge axis will extend West-East near the Florida-Georgia state-line which will bring a light NNE storm motion to convection across SE Ga and a light NNW storm motion to convection across our NE Florida zones. Dry conditions expected after midnight with a low chance of early morning showers near the Gulf Coast region which could flirt with Gilchrist county around sunrise Monday. Elsewhere mostly clear conditions less some lingering debris cloud cover as low temperatures fall into the low/mid 70s inland to upper 70s along the Atlantic Coast. Monday...Light SSW steering flow will develop with PWAT values around 1.8-2 inches across much of the area. This pattern will favor the west coast sea breeze to push inland a bit faster than the east coast bringing a low chance of late morning showers and isolated tstorms across our Suwannee River Valley zones while the east coast remains mostly dry through midday. Moisture values increase (PWAT nearing 2.2 inches) as does mid level forcing across our SE Ga zones into the afternoon ahead of a deepening east coast trough axis...while a swath of drier air begins to rotate northward from central Florida. Indicated highest rain chances of 40-50% across our SE Ga zones in the afternoon...and extended a chance of rain 30-40% southward down the St Johns River basin of NE FLorida and west of the Interstate 75 corridor into the late afternoon and early evening hours where the sea breezes and outflows are expected to converge but as drier air begins to rotate across the area from the south. Locally heavy rainfall and wet downbursts will be possible in pulse strong to severe thunderstorms during the afternoon and evening. Temperatures will remain above normal but shaved a couple degrees compared to today with highs in the mid 90s across SE Ga to the low/mid 90s NE Florida with heat index values near 105 degrees. .LONG TERM...Tuesday through Sunday... During this period, upper ridge becomes re-established more over Srn Plains and Gulf Coast region...with a weak break in ridge over and just E of our forecast area...setting up weak northerly steering flow. Model guidance suggests axis of high precip water values /2.0-2.2/ sets up over much of forecast area during this period. Result should be increasing coverage of afternoon/evening showers/t-storms each day...with greatest coverage likely from sea breeze convergence and proximity to ctrl GA surface trough. The more intense storms that develop will be capable of strong winds and frequent lightning. Slow storm motions will continue this period...leading to locally heavy rainfall. Consensus guidance shows slight lowering of high temps from mid 90s Tue to low 90s Thu/Fri. Guidance suggests elevated dew points will likely keep low temps up in mid 70s. && .AVIATION...Prevailing VFR less temporary restrictions to MVFR due to passing afternoon and evening convection. The coast will clear first of convection this afternoon as the east coast sea breeze moves inland with speeds near 15 kts into the early evening at SSI...CRG and SGJ. Precip will fade inland tonight with light SSW flow developing late. Based on persistence VQQ may drop to near MVFR due to shallow early morning ground fog. && .MARINE...Southerly flow will prevail through the upcoming week as high pressure dominates east of the local waters and weak trough axis carves southward down the Atlantic sea board. Nocturnal wind surges will bring speeds near 15 kts at times with seas building up to 4-5 ft. Winds will become onshore near the coast with the east coast sea breeze each afternoon. Rip Currents: Low risk of rip currents today and again on Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 95 74 94 / 40 40 40 50 SSI 78 91 79 92 / 10 20 20 20 JAX 74 95 75 94 / 10 30 20 30 SGJ 76 91 78 92 / 10 20 10 20 GNV 73 95 74 94 / 40 30 30 40 OCF 73 95 74 94 / 30 20 30 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Wolf/Guillet
Hazardous weather outlook, Jul 31, 5:46 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 AM EDT SUN JUL 31 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-011000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 546 AM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. ACTIVITY WILL BE SLOW MOVING AND WILL BECOME FOCUSED OVER INLAND LOCATIONS DURING THE LATE AFTERNOON HOURS. STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE INLAND...WITH DAMAGING WIND GUSTS...FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS BEING THE MAIN THREATS. ACTIVITY AT INLAND LOCATIONS WILL WANE BY THE MID EVENING HOURS TONIGHT. HEAT INDICES WILL GENERALLY CLIMB TO BETWEEN 102 AND 107 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE EACH AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS EXPECTED IN STRONGER ACTIVITY. HEAT INDICES NEAR 105 DEGREES WILL BE POSSIBLE EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jul 31, 2:04 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT SUN JUL 31 2016
GAZ163-311830-
CLINCH GA-
204 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 230
PM EDT...
AT 203 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF HOMERVILLE...MOVING NORTHEAST AT 5 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CLINCH
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3099 8274 3106 8261 3105 8261 3090 8255
3087 8269
TIME...MOT...LOC 1803Z 246DEG 5KT 3094 8266
WOLFSpecial weather statement, Jul 31, 5:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT SUN JUL 31 2016
GAZ135-312130-
APPLING GA-
507 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
530 PM EDT...
AT 507 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF SURRENCY...MOVING NORTH AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
APPLING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3188 8211 3187 8211 3186 8212 3186 8210
3183 8206 3182 8209 3180 8209 3180 8211
3178 8209 3177 8209 3177 8222 3190 8219
TIME...MOT...LOC 2107Z 165DEG 4KT 3183 8208
WOLFSpecial weather statement, Jul 31, 5:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT SUN JUL 31 2016
GAZ136-312215-
WAYNE GA-
546 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAYNE COUNTY UNTIL
615 PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2
MILES WEST OF SCREVEN...OR 11 MILES WEST OF JESUP...MOVING NORTHEAST
AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SCREVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3162 8209 3153 8197 3146 8206 3147 8208
3148 8209 3151 8213 3153 8213
TIME...MOT...LOC 2145Z 223DEG 7KT 3155 8207
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:04 PM EDT | Special Weather Statement | JAX | Clinch | 26 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | JAX | Appling | 23 min |
| Jul 31, 5:46 PM EDT | Special Weather Statement | JAX | Wayne | 29 min |
| Jul 31, 6:09 PM EDT | Special Weather Statement | JAX | Wayne | 51 min |
| Jul 31, 6:14 PM EDT | Special Weather Statement | JAX | Brantley | 46 min |
| Jul 31, 6:24 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| Jul 31, 6:57 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
| Jul 31, 7:29 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Jul 31, 7:35 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Ware | 40 min |
| Jul 31, 7:46 PM EDT | Areal Flood Advisory | JAX | Charlton | 119 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.